Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 204, NWS Shreveport, LA

July 2, 2005Caldwell Parish, LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 2, 2005, 3:17 PM CDT for Caldwell Parish, LaSalle Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2005, 3:17 PM CDT (20:17 UTC)
Expired
Jul 2, 2005, 4:15 PM CDT
In force
58 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Caldwell Parish, LA, LaSalle Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 11:40 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:07 PM CDT, 10 minutes earlier.

Area forecast discussion, Jul 2, 3:07 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CDT SAT JUL 2 2005

.DISCUSSION...
BUSY DAY TO SAY THE LEAST AS WEVE HAD DAMAGE ACROSS JUST ABOUT EVERY
COUNTY AND PARISH SOUTH OF THE INTERSTATE 20 CORRIDOR THIS AFTERNOON.
WILL BE BRIEF FOR OBVIOUS REASONS.  CONVECTIVE COMPLEX WILL BE JUST
ABOUT OUT OF THE REGION BY 400 PM...SO WILL SEND AN SPS ATTM WITH THE
ZONES TO CANCEL SVR WATCH #578. WILL KEEP SLIGHT CHANCE POPS GOING ALONG
AND SOUTH OF THE CORRIDOR WITH CHANCE EVENING POPS ACROSS OUR EXTREME
SOUTHEAST ZONES.

KEPT SLIGHT CHANCE POPS GOING SOUTH OF THE CORRIDOR AGAIN FOR SUNDAY
AS BOUNDARY WILL STILL BE IN THE NEIGHBORHOOD BUT NOT LOOKING FOR ANY
MORE COMPLEXES TO SWING THIS WAY FOR SUNDAY OR MONDAY.

CHANGED VERY LITTLE FOR THE EXTENDED PACKAGE WITH ALL THE WEATHER TODAY
AND THIS IS PROBABLY GOOD AS PROGS ARE ALL OVER THE PLACE CONCERNING
POSSIBLE TROPICAL INFLUENCE BY MIDWEEK AND NORTHWEST FLOW OPENING UP
POSSIBLY ONCE AGAIN FOR THE END OF THE WEEK. PLENTY OF TIME TO DIGEST
THIS INFORMATION WHEN MORE TIME CAN BE SPENT WITH THE EXTENDED PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  97  74  98 /  20  20  20   0
MLU  70  96  71  96 /  30  20  20   0
DEQ  67  96  70  96 /  10  10  10   0
TXK  69  96  73  97 /  10  10  10   0
ELD  68  96  70  96 /  10  10  10   0
TYR  73  97  75  97 /  20  20  20   0
GGG  72  98  74  98 /  20  20  20   0
LFK  74  99  74  98 /  20  20  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

13/13
Hazardous weather outlook, Jul 2, 6:00 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT JUL 2 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT JUL 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE
DURING THE DAY ACROSS NORTH TEXAS AND SOUTH CENTRAL
OKLAHOMA...AND MOVE EAST AND SOUTHEAST ACROSS NORTHEAST TEXAS
AND INTO WEST CENTRAL LOUISIANA. SOME OF THE THUNDERSTORMS
MAY BECOME SEVERE...PRODUCING ISOLATED STRONG AND DAMAGING WIND
GUSTS...AND MORE ISOLATED LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 2, 2:10 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     BOSSIER CITY            32.52N 93.66W
07/02/2005                   BOSSIER            LA   LAW ENFORCEMENT

            TREES DOWN.

&&

JD
Local storm report, Jul 2, 2:15 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     8 S HAUGHTON            32.41N 93.51W
07/02/2005                   BOSSIER            LA   LAW ENFORCEMENT

            TREES DOWN ON ST. HWYS 157 AND 527 NEAR TAYLORTOWN.

&&

JD
Local storm report, Jul 2, 2:17 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
217 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     BOSSIER CITY            32.52N 93.66W
07/02/2005                   BOSSIER            LA   LAW ENFORCEMENT

            TREES DOWN ON US HWY 80 AND BELLVUE RD.

&&

JD
Local storm report, Jul 2, 2:24 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     3 E HALL SUMMIT         32.18N 93.25W
07/02/2005                   RED RIVER          LA   AMATEUR RADIO

            TREES DOWN IN WOMACK ON ST. HWY 507.

&&

JD
Local storm report, Jul 2, 2:52 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
252 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     BIENVILLE               32.36N 92.98W
07/02/2005                   BIENVILLE          LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN PARISH-WIDE.

&&

JD
Local storm report, Jul 2, 3:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     NATCHITOCHES            31.76N 93.10W
07/02/2005                   NATCHITOCHES       LA   LAW ENFORCEMENT

            NUMEROUS POWER LINES AND TREES DOWN PARISH-WIDE. POWER
            OUT TO MOST OF THE CITY OF NATCHITOCHES.

&&

JD

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 11:27 AM CDTSevere Thunderstorm WarningSHVRusk63 min
Jul 2, 12:06 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Shelby54 min
Jul 2, 12:50 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto55 min
Jul 2, 1:30 PM CDTSevere Thunderstorm WarningSHVBossier, Red River60 min
Jul 2, 1:41 PM CDTSevere Thunderstorm WarningSHVNatchitoches64 min
Jul 2, 1:48 PM CDTSevere Thunderstorm WarningSHVBienville57 min
Jul 2, 2:26 PM CDTSevere Thunderstorm WarningSHVGrant, Winn64 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.